Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 15, 2009, 4:17 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2009, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 15, 2009, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 156 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 15, 2:48 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 152117
TOROHX
TNC135-181-152200-
/O.NEW.KOHX.TO.W.0080.090615T2117Z-090615T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
NORTHWEST OF CLIFTON...OR 19 MILES SOUTHWEST OF LINDEN...MOVING
EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
CLIFTON BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3547 8803 3549 8798 3552 8797 3557 8800
3552 8773 3529 8780 3535 8802 3539 8803
3540 8802 3539 8799 3541 8797 3544 8805
TIME...MOT...LOC 2116Z 284DEG 25KT 3549 8814
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 152140
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT MON JUN 15 2009
TNC135-181-152200-
/O.CON.KOHX.TO.W.0080.000000T0000Z-090615T2200Z/
PERRY TN-WAYNE TN-
440 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WAYNE AND SOUTHWESTERN PERRY COUNTIES...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
CLIFTON...OR 16 MILES SOUTHWEST OF LINDEN...MOVING EAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
CLIFTON BY 455 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3547 8803 3549 8798 3552 8797 3557 8800
3552 8773 3529 8780 3535 8802 3539 8803
3540 8802 3539 8799 3541 8797 3544 8805
TIME...MOT...LOC 2139Z 289DEG 14KT 3546 8805
$$
LAROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:09 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 15, 3:09 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CDT MON JUN 15 2009 .DISCUSSION...SURFACE MAP AT 19Z SHOWS BOUNDARY LYING ACROSS SOUTHWEST MIDDLE TENNESSEE AND INTO THE TENNESSEE VALLEY, WITH MOST OF THE ONGOING CONVECTION OCCURRING NORTH OF THE BOUNDARY. TEMPERATURES HAVE RISEN INTO THE 80S THIS AFTERNOON, ALTHOUGH SCATTERED CELLS HAVE TEMPORARILY DROPPED TEMPERATURES IN SEVERAL LOCATIONS. ATMOSPHERE REMAINS QUITE MOIST WITH DEW POINTS HAVING RISEN INTO THE LOWER 70S ACROSS WESTERN MIDDLE TENNESSEE. ATMOSPHERIC MODELS SHOW CONVECTION TONIGHT AND TOMORROW AFFECTING MAINLY THE NORTHEAST HALF OF MIDDLE TENNESSEE AS THE BOUNDARY LIFTS SLOWLY NORTHWARD ACROSS THE MID STATE. A LOW CENTER CURRENTLY DEVELOPING OVER THE CENTRAL PLAINS WILL TRACK EASTWARD OVER THE NEXT COUPLE OF DAYS, EVENTUALLY BRINGING A COLD FRONT THROUGH MIDDLE TENNESSEE ON WEDNESDAY. A WARMING TREND WILL SEND TEMPERATURES INTO THE UPPER 80S TOMORROW, LOWER 90S WEDNESDAY, AND MID 90S THURSDAY AND FRIDAY. THE NEXT WEATHER SYSTEM WILL COME THROUGH IN THE FORM OF ANOTHER COLD FRONT FRIDAY NIGHT AND SATURDAY, PRODUCING SCATTERED CELLS. ASIDE FROM THIS, THE PERIOD FROM WEDNESDAY NIGHT THROUGH THE WEEKEND LOOKS TO BE DRY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 88 71 92 / 40 40 30 20 CLARKSVILLE 67 87 71 91 / 40 40 20 20 CROSSVILLE 65 83 69 86 / 50 40 50 50 COLUMBIA 69 89 70 93 / 30 40 20 20 LAWRENCEBURG 69 90 70 93 / 30 40 20 20 WAVERLY 68 88 71 92 / 40 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 419 UNTIL 600 PM...TORNADO WATCH 422 UNTIL 600 PM. && ROSE
Hazardous weather outlook, Jun 15, 5:26 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT MON JUN 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 526 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR THUNDERSTORMS TO MOVE IN FROM THE NORTHWEST LATER TODAY INTO THIS EVENING...WITH ANOTHER ROUND POSSIBLE LATE TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE STORMS ARE POSSIBLE ONCE MORE ON TUESDAY...AGAIN WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Jun 15, 4:57 PM CDT | Tornado Warning | OHX | Wayne | 33 min |
| Jun 15, 5:22 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 23 min |
| Jun 15, 5:26 PM CDT | Tornado Warning | OHX | Wayne | 34 min |
| Jun 15, 5:36 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 114 min |
| Jun 15, 5:40 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 15, 5:45 PM CDT | Tornado Warning | OHX | Wayne | 30 min |
| Jun 15, 6:11 PM CDT | Tornado Warning | OHX | Lawrence | 34 min |
| Jun 15, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 17 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.